Explicit solutions of some Linear-Quadratic Mean Field Games

Abstract : We consider N-person differential games involving linear systems affected by white noise, running cost quadratic in the control and in the displacement of the state from a reference position, and with long-time-average integral cost functional. We solve an associated system of Hamilton-Jacobi-Bellman and Kolmogorov-Fokker-Plank equations and find explicit Nash equilibria in the form of linear feedbacks. Next we compute the limit as the number N of players goes to infinity, assuming they are almost identical and with suitable scalings of the parameters. This provides a quadratic-Gaussian solution to a system of two differential equations of the kind introduced by Lasry and Lions in the theory of Mean Field Games [19]. Under a natural normalization the uniqueness of this solution depends on the sign of a single parameter. We also discuss some singular limits, such as vanishing noise, cheap control, vanishing discount. Finally, we compare the L-Q model with other Mean Field models of population distribution.
Document type :
Journal articles
Liste complète des métadonnées

Cited literature [19 references]  Display  Hide  Download

Contributor : Estelle Bouzat <>
Submitted on : Monday, January 30, 2012 - 3:51:47 PM
Last modification on : Thursday, June 14, 2018 - 10:54:02 AM
Document(s) archivé(s) le : Wednesday, December 14, 2016 - 4:05:08 AM


Files produced by the author(s)




Martino Bardi. Explicit solutions of some Linear-Quadratic Mean Field Games. Networks and Heterogeneous Media, AIMS-American Institute of Mathematical Sciences, 2012, 7 (2), pp.243 - 261. ⟨10.3934/nhm.2012.7.243⟩. ⟨hal-00664442⟩



Record views


Files downloads